My name is***** and I am sorry to hear that your puppy is vomiting and possibly ate some of your medication.
First, what was the name of the medications that she ate? What was 800mg? How much famotidine was there?
Next, how is she acting now, after eating the pills? Any more vomiting?
Since she is vomiting, I am concerned that she may have eaten something that could be stuck in her stomach or intestines.
Here are my recommendations for home care for a vomiting dog:
-First take away the water. Dogs will often drink excessively after vomiting and this will only irritate their stomachs more. A dog should stop vomiting fairly quickly once you remove the water. Once they are done vomiting for 4 hours, you can offer very small (1/2 cup) amounts of water once every 30 minutes for the rest of the evening.
-If the night is quiet after just having small sips of water, you can offer a bland diet in the morning such as boiled chicken and rice.
You will need to take your dog to the local animal emergency room this evening if you see any of the following symptoms-
Continued vomiting even after you remove the water
Distended or painful abdomen
Vomit with blood
Diarrhea with blood
You will need to take your dog to your regular vet in the morning if they don’t want to eat or drink or if they develop diarrhea.
Please let me know what medications she ate so I can let you know if they are toxic or not.
Also, do you have any more questions?
Good luck to you and your pup!
Kansas State University,
College of Veterinary Medicine Class of 2001